MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASCA5001-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.There was no relationship between the returned device and the reported incident.Visual inspection under magnification shows no electrode wear with minor discoloration from activation.There are no manufacturing abnormalities observed with the returned device.The wand was connected to a compatible controller and registered an e-7 error.The error was by-passed and the wand was activated in saline solution at the default and max settings on the controller and performed as intended.At no time during functional testing the wand continued to activate while the foot control was not pressed.The suction line performed as intended.The complaint could not be verified as the returned device performed as intended.The root cause could not be determined with confidence as there are several factors unrelated to the manufacture or design of the device which could have contributed to the reported event including: there could be a discrepancy with the foot control receiver and/or cable which were not returned for evaluation.It is possible that excessive tensile stress applied to the cable could have partially broken one or more signal wires causing an intermittent connection.More than one wireless foot control assembly in the general vicinity could have the same frequency; therefore, inadvertently allowing activation.
 
Event or Problem Description
It was reported that the device got stuck on the on position.No patient injury was reported.The device continuously run.

Brand Name
AMBIENT MEGAVAC 90
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7843627
Report Number3006524618-2018-00451
Device Sequence Number1567249
Product Code GEI
UDI-Device Identifier00817470001761
UDI-Public(01)00817470001761(17)210223(10)2010927
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2021
Device Model NumberASCA5001-01
Device Catalogue NumberASCA5001-01
Device Lot Number2010927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2018
Initial Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1